Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Menopause

Get Email Updates

Menopause Guide

Susan Cody HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: I had a bad experience with bioidentical hormones. What information can you give me on this topic?

By Anonymous
 
Rate This

I ended up in the hospital with severe panic attacks and delusional thoughts after being given too little estrogen and way too much progesterone by an N. D. here in the valley. I have had a full hysterectomy and was told by three other doctors that I never should have been given the progesterone. This episode caused a chain reaction in which I was then put on too high of a dose of Lexapro and many other anti-anxiety drugs for the next two years. All of the side effects made me feel horribly worse and I ended up being weened off of everything except some Adivan. I feel better now, but still not right.

I need some help with my hormones, but don't know who to get it from or who to trust. Any info that you have would be helpful.

Thanks, Debbie O'Donnell

Add a Comment18 Comments

EmpowHER Guest
Anonymous

FDA really needs to BAN bio identical hormones. Creams and everything very dangerous. Watch and see how many cases start to appear from malpractice of hormones. I would love to sue the Dr that prescribed me bio identical hormones which ultimately put me in the hospital and has forced me to spend thousands on my recovery not to mention how it has diminished my life for the last couple of years. I hope many women come here to see the truth. It is the only true thread on the subject that I have found in 2 years. I am a survivor if u want me to answer questions so that u don't feel alone.

November 25, 2014 - 8:04am
EmpowHER Guest
Anonymous

This is the only internet site that describes the problems associated with the horrible plight of bio identical hormones. The FDA should ban these and dr.s are hyping this deadly solution to hormone inbalances. I am going on 2 years of withdrawing from 6 months of bio cream. I did stop cold turkey and it put me in the hospital with extreme panic attacks and kidney and liver disjunction even tho tests were showing normal. I have been far far from normal. I am grateful to be alive. These creams will be banned in the future. Mark my words.

November 25, 2014 - 7:49am
EmpowHER Guest
Anonymous

The things in common with bad outcomes seem to be based on too little Testosterone and too much weight placed on Progesterone. Use a better dosing method and make sure to have a decent amount of T, it is the balancer!
www.hormone-treatment.com for more information.

January 9, 2014 - 9:33am
EmpowHER Guest
Anonymous

I see this thread is dated, but I am having a very similar problem.

Started bioidentical hormones..progesterone pills )400 mg per day for 10 days per month, and .25 testosterone cream.

I started having terrible panic attacks about 3 weeks in. I've stopped everything 5 days ago but still panic=city. I really need to know what I've done to myself and how long this will last.

It is pure hell.

June 20, 2012 - 8:57pm
justjay1224 (reply to Anonymous)

Good Morning.... I am just inquiring if you got all this under control... I started a very low dose of Bioidentical Progesterone/Testosterone Cream Tuesday. Within 30 minutes, I started feeling funny. Shortly after, Jitters set in, then Nervousness, then Pings of anxiety.....By the time I got home from work that day, I was in my closet crying....Insomnia that night as well. Wednesday, still has the pings of anxiety, but was able to sleep that night... Thursday was fulll blown anxiety, so I went to see my PC physician...she said she had never heard of this, but retook my blood to retest my levels. By the end of the day, I had to call her again because my Anxiety was thru the roof... I drove home which was a hour drive and within 15-20 minutes of being home, I went to my local ER with severe Anxiety.... Of course the ER doctor on duty said it couldn't be my Scrip because it should be out of my body by now.... Anyone that has any knowledge of this, Please respond and give me some advice....

August 2, 2013 - 5:45am
EmpowHER Guest
Anonymous (reply to justjay1224)

Yes, bio identical hormones are dangerous and life threatening. Anything out there that says anything different is a lie. I am going on 2 years of recovering from a low dose of bio identical cream which ended me in the hospital with extreme panic attacks, ringing in the ears, liver, kidney problems, psychosis and so on. I want to sue somebody...like the dr that prescribed this to me...but she was "let go" for some reason? Go figure. FDA needs to ban hormone creams. Very very dangerous.

November 25, 2014 - 7:55am
EmpowHER Guest
Anonymous

I am 53 and had a hysterectomy about 30 years ago. I have been on the Wiley Protocol for about 6 years as well as testosterone and have been very pleased with the results.

October 28, 2011 - 5:58am
Terri P

I have been on Amor Vie bioidentical hormones for approx. 4 mos. I have had 3 series of implants w/bloodwork monitoring every 4 weeks. The results have been amazing!!! I suffered severly w/hot flashes & sleep disturbances, in addition to low sex drive, uncomfortable intercourse..seems like I had all the classic symptoms. I am 50 yrs old & have not had a menstrual cycle in 2 years. I decided that I was willing to go to any length to get my life back!!...Im all about quality of life & mine was fading fast. I did a lot of research on synthetic hormones & decided it was not an option for me. Im very happy w/Amor Vie & intend to stay on the same path.

October 27, 2011 - 7:14pm
EmpowHER Guest
Anonymous

Hi. I have been searching for anybody else who has had a bad experience with bio-identicals. Unlike seemingly everyone else, I'd never seen the Oprah episode or read Suzanne Somer's book. My friend had told me about them and I'd done some research online. There seemed to be nothing but positives. I, of course, seem to be the exception. I was knocked off my butt from day one and ended up off work on medical leave for 6 weeks until I at least adjusted somewhat. The problem is that I have been on some time of antidepressent fo 25 yrs so that is a factor but I can't be the only 44 yr old with that issue. I sort of came to this backward maybe. I went to the compounding pharmacy for the consult and then to my OB-GYN to see if she would agree to it. They compounded by my sx. No saliva test. I now feel back to my baseline before I started the hormones. I think. I almost feel like they are having the opposite effect of what they are supposed to be having. I am on Progesterone and Testosterone. What had me off work for that time was the most severe fatigue and depression I have ever had in my life. I could not function. The first 3 days I was climbing the walls, but then I couldn't get out of bed. I can now function but with some adjustment in another medication. I still have no sexual desire. My poor husband really had high hopes. So did I. The pharmacy lady just keeps tell me to adjust as I need to and that she has never heard of this problem before. I find this so hard to believe.

October 3, 2010 - 5:58pm
EmpowHER Guest
Anonymous (reply to Anonymous)

I too, had a bad reaction to bio-identical progesterone. Twice, my husband was going to rush me to the er after taking a quarter of the 30mg dose. I thought I was going to die, my heart rate went up, I got really hot, my blood pressure went up, I felt like I was going to come out of my skin, and also felt as though I were going to pass out. I felt I was having a heart attack. I had to adjust the dose down to less than the size of the head of a pin. I told the Dr. and the compound pharmacist what happened (twice) and they both told me they never heard of anything happening like that and made me feel as though I was crazy. I have gone off of the progesterone, and a month later I was back to having heart palpitations hourly, feeling depressed, have anxiety. I don't know what to do. I am going to an endocrinologist to rule out any thyroid issue, due to extreme hypersensitivity to any drugs. I can't tolerate drugs much of any kind anymore. I am 45 and miserable. I have never felt like this before and feel like I am falling apart on my poor husband. God forbid that I had to hold down a job right now. I just couldn't do it. I wish there was help without all the trial and error. I feel every time I take something I am taking my life in my hands.

March 1, 2011 - 8:02pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1894 Health

Changed

784 Lives

Saved

652 Lives
12 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do you have hot flashes due to menopause? :
View Results